Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 41, NWS JSJ

October 12, 2012

NWS JSJ issued this small craft advisory at Oct 12, 2012, 3:45 PM CDT. It took effect at Oct 13, 2012, 2:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 12, 2012, 3:45 PM CDT (20:45 UTC)
In effect from
Oct 13, 2012, 2:00 PM CDT
Expired
Oct 12, 2012, 8:40 PM CDT
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WHCA72 TJSJ 122045
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
445 PM AST FRI OCT 12 2012

...DETERIORATING MARINE CONDITIONS EXPECTED FOR THE NEXT FEW DAYS...

.APPROACHING LOW PRESSURE SYSTEM WILL BRING AN INCREASE IN WIND
AND SEAS ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS
STARTING ON SATURDAY...CAUSING HAZARDOUS SEAS.

AMZ710-130445-
/O.NEW.TJSJ.SC.Y.0041.121013T1900Z-121016T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
445 PM AST FRI OCT 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 3 AM AST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 3 AM AST
TUESDAY. 

* WINDS...UP TO 21 KNOTS.

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-722-725-732-130445-
/O.NEW.TJSJ.SC.Y.0041.121014T0100Z-121015T1900Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
445 PM AST FRI OCT 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SATURDAY TO 3 PM AST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM SATURDAY TO 3 PM AST
MONDAY. 

* WINDS...UP TO 21 KNOTS.

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
783 
WHCA72 TJSJ 130140
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
940 PM AST FRI OCT 12 2012

...TROPICAL STORM WARNING NOW IN EFFECT...

.TROPICAL STORM RAFAEL...LOCATED AT LATITUDE 15.0 NORTH AND
LONGITUDE 63.1 WEST IS MOVING TO THE NORTHWEST AT 10 KNOTS. THIS
WILL CAUSE HAZARDOUS SEAS STARTING LATE TONIGHT THROUGH SUNDAY.

AMZ710-130245-
/O.CAN.TJSJ.SC.Y.0041.121013T1900Z-121016T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
940 PM AST FRI OCT 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE TROPICAL STORM WARNING SUPERSEDES THE SMALL CRAFT
ADVISORY...THEREFORE THE SMALL CRAFT ADVISORY WAS CANCELLED.

$$

AMZ715-722-725-732-130245-
/O.CAN.TJSJ.SC.Y.0041.121014T0100Z-121015T1900Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
940 PM AST FRI OCT 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE TROPICAL STORM WARNING SUPERSEDES THE SMALL CRAFT
ADVISORY...THEREFORE THE SMALL CRAFT ADVISORY WAS CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 1:52 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 12, 1:52 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
252 PM AST FRI OCT 12 2012

.SYNOPSIS...TUTT ACROSS THE CENTRAL ATLANTIC INTO THE EASTERN
CARIBBEAN...WITH A COUPLE OF CLOSED LOW EMBEDDED WITHIN...WILL
CONTINUE TO WEAKEN AS A DEEPER TROUGH DEVELOPS FARTHER TO THE
WEST AND A RIDGE ESTABLISHES TO THE EAST. BROAD AREA OF LOW
PRESSURE CENTERED OVER THE EASTERN CARIBBEAN WILL CONTINUE TO
MOVE NORTHWESTWARD OR NORTH-NORTHWESTWARD...REACHING THE
NORTHEASTERN CARIBBEAN TOMORROW MORNING.

&&

.DISCUSSION...TUTT ALIGNED FROM NORTHEAST TO SOUTHWEST ACROSS THE
CENTRAL ATLANTIC INTO THE EASTERN CARIBBEAN WITH A CLOSED LOW
MEANDERING OVER THE LOCAL AREA WILL CONTINUE TO PERSIST THROUGH AT
LEAST LATE TONIGHT. THIS FEATURE WILL COMBINE WITH LOCAL EFFECTS AND
AVAILABLE MOISTURE TO RESULT IN SHOWERS AND THUNDERSTORMS THROUGH
THE LATE AFTERNOON HOURS FOLLOWED BY PASSING SHOWERS ACROSS EASTERN
PUERTO RICO AND USVI. AFOREMENTIONED TUTT WILL CONTINUE TO WEAKEN
AS A DEEPER TROUGH DEVELOPS FARTHER TO THE WEST AND A RIDGE
ESTABLISHES TO THE EAST.

FOR THE WEEKEND INTO THE UPCOMING WORK WEEK...THE LOCAL WEATHER
FORECAST WILL BE DICTATED BY THE BROAD AREA OF LOW PRESSURE CENTERED
OVER THE EASTERN CARIBBEAN WHICH IS EXPECTED TO MOVE NORTHWESTWARD
OR NORTH-NORTHWESTWARD. THERE IS STILL SOME UNCERTAINTY...BUT
OVERALL PERIODS OF SHOWERS AND THUNDERSTORMS COULD BE EXPECTED
ACROSS PORTIONS OF THE FORECAST AREA...ESPECIALLY EASTERN PUERTO
RICO AS WELL AS U.S. VIRGIN ISLANDS LATE SATURDAY AND SUNDAY AND
PROBABLY INTO THE UPCOMING WORK WEEK. HOWEVER...THE FORECAST IS
STILL NOT ETCHED IN STONE. ALL LOCAL RESIDENTS AND VISITORS ARE
URGED TO MONITOR THIS SYSTEM CLOSELY.

&&

.AVIATION...PASSING SHRA AND ISOLATED TSRA WILL CONTINUE TO MOVE
WEST NORTHWEST ACROSS THE FLYING AREA THIS EVENING. PERIODS OF MVFR
CONDS ARE POSSIBLE AS THE SHOWERS AND THUNDERSTORMS PASS NEAR
TNCM...TKPK...TIST...TISX AND AND TJSJ THIS EVENING. AFTER 13/16Z...
AFTERNOON CONVECTION WILL FORM ONCE AGAIN ACROSS THE NORTH...CENTRAL
AND WESTERN PR. THIS COULD RESULT IN PERIODS OF MVFR/IFR CONDITIONS
IN AND AROUND TJMZ...TJBQ AND POSSIBLY TJSJ. LLVL WINDS WILL BE
MAINLY EAST...AT 15-20 KTS WITH HIGHER GUSTS NEAR SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF
6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH TONIGHT.
THEREAFTER...WINDS AND SEAS ARE GENERALLY EXPECTED TO INCREASE...
AS TROPICAL DISTURBANCE MOVES CLOSER TO THE LOCAL AREA. DEPENDING
ON THE TRACK AND INTENSITY OF THE AFOREMENTIONED DISTURBANCE...
SMALL CRAFT ADVISORIES MAY BECOME NECESSARY FOR PARTS OF THE LOCAL
WATERS AS EARLY AS SATURDAY AFTERNOON OR NIGHT AND THEN CONTINUING
THROUGH SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  87  78  87 /  70  70  50  50
STT  79  88  79  88 /  70  70  50  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

72/23
Hazardous weather outlook, Oct 12, 5:33 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
633 AM AST FRI OCT 12 2012

AMZ710>745-PRZ001>013-131045-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
633 AM AST FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A MID TO UPPER LEVEL TROUGH OVER THE MONA PASSAGE CONTINUES TO
PROMOTE AN UNSTABLE WEATHER PATTERN ACROSS THE LOCAL ISLANDS.
SCATTERED SHOWERS EMBEDDED IN THE EASTERLY TRADE WINDS WILL AFFECT
MOST OF PUERTO RICO...CULEBRA AND VIEQUES TODAY. HOWEVER...THE
MOST INTENSE SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP IN
THE AFTERNOON MAINLY ACROSS THE CENTRAL...NORTH AND WEST SECTIONS
OF PUERTO RICO. AS A RESULT...THE POTENTIAL FOR URBAN AND SMALL
STREAM FLOODING WILL CONTINUE TODAY...ESPECIALLY IN AREAS OF THE
NORTH AND WEST SECTIONS OF PUERTO RICO WHERE THE SOILS ARE FAIRLY
SATURATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VIGOROUS TROPICAL WAVE AND ITS ASSOCIATED LOW PRESSURE SYSTEM
LOCATED NEAR SAINT LUCIA THIS MORNING...IS EXPECTED TO MOVE CLOSE
TO THE NORTHEAST CARIBBEAN SATURDAY...POSSIBLY RESULTING IN
ORGANIZED CONVECTION ACROSS THE FORECAST AREA DURING THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...FLOODING AND/OR
SEVERE WEATHER.

AMZ715-725-VIZ001-002-131045-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
633 AM AST FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A MID TO UPPER LEVEL TROUGH OVER THE MONA PASSAGE CONTINUES TO
PROMOTE AN UNSTABLE WEATHER PATTERN ACROSS THE LOCAL ISLANDS.
SCATTERED SHOWERS EMBEDDED IN THE EASTERLY TRADE WINDS WILL AFFECT
THE U.S. VIRGIN ISLANDS TODAY. SOME RAINS COULD BE LOCALLY HEAVY
AND MAY INDUCE URBAN AND GUT FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VIGOROUS TROPICAL WAVE AND ITS ASSOCIATED LOW PRESSURE SYSTEM
LOCATED NEAR SAINT LUCIA THIS MORNING...IS EXPECTED TO MOVE CLOSE
TO THE NORTHEAST CARIBBEAN SATURDAY...POSSIBLY RESULTING IN ORGANIZED
CONVECTION ACROSS THE FORECAST AREA DURING THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 12:38 PM CDTAreal Flood AdvisoryJSJ60 min
Oct 12, 1:00 PM CDTAreal Flood AdvisoryJSJ53 min
Oct 12, 1:52 PM CDTAreal Flood AdvisoryJSJ89 min

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.